Jump to content
  • Sign Up
0
AVR1962

Burned Scalp?

Rate this topic

Recommended Posts

Went to doc today, scalp has been giving me issues. Started out red and burning which then started itching. I started using a medicated dandruff shampoo and conditioner 2 weeks ago which did make all the break-out bumps go away and rather than itchy all over, it's spots. Doc said scalp looks burned and wondered if I had started a new med but I have not. He told me to continue what I am doing for 3 more weeks and if it doesn't get better that he will send me to dermotology, said it could be another autoimmune disease acting up and then didn't explain. Anyone know of anyother autoimmune disease that causes burning of the skin/scalp?

Share this post


Link to post
Share on other sites

I had some serious burning and itching of the scalp, it was bright red and I had small blisters on my scalp and hairline before my DX. It was pretty DRY up there--- and my scalp peeled, rather than flaked. I suffered major hair loss. :(

No matter what shampoo I used, it did not help. I tried ones that are formulated as "anti-itch"...but some actually made it worse. My scalp peeled! And get this...a dermatologst told me it was nothing to worry about. :blink:

I ended up trying a shampoo without salicylates, gluten, soy, sodium laurel sulfate, etc.--after reading some info on here. It was from Cleaure (stands for clean and pure) It seemed to calm things right down --well, that and being gluten-free for 10 months. :)

It is much, much better, but whenever I have been CCed, it starts itching and gets pink and my scalp is sore for awhile. My hair is slowly growing back in, but vitamin deficiencies probably contributed to that as well. Hopefully, it will resolve completely.

Hope you can get some relief soon.

Share this post


Link to post
Share on other sites

Thanks ladies, no blisters/flaking/peeling. Doc said it looks like I was sitting in the sun too long and said meds can do this. So now I am searching side effects of some of my vits. Only prescribed med I take is birth control. I did read the link Prickly, thanks!

Share this post


Link to post
Share on other sites

UPDATE: finally got in to see Derm! He thinks the burning in the scalp was due to an allergic reaction to something in the new hairspray that I used in Nov. The dandruff shampoo was able to take away the inflamation however the itch remained. He said it can take months for these issues to resolve themselves as many times whatever caused the problem in the hair product in the first place may still be in other hair products to a lesser degree. He gave me a topical steroid and told me if it was on better in 2 weeks they would do a patch tests on my scalp and see if they could pinpoint the allergy.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×